Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
November 28, 1999

Hypoglycemia

Question from Russellville, Arkansas, USA:

I have a brother-in-law who is type 1 diabetic and he goes into insulin shock about 3 times a week. Does insulin shock cause a person to become violent, with aggressive behavior? He's gets real mean acting.

Answer:

Yes indeed. It is well known that very frequently hypoglycemia presents with sudden change of mood such as violent and aggressive behaviour. Intensive insulin treatment aimed at the best metabolic control can lead also to hypoglycemia unawareness that worsens such a phenomenon.

MS